MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Joint Dislocation (2374); Swelling/ Edema (4577)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had an initial left total knee arthroplasty.Subsequently, the patient began experiencing pain, instability in varus and flexion, luxation of the poly, and on radiographic imaging, possible tibial implant fracture.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - brazil.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2024-00068.
 
Additional Manufacturer Narrative
An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no related deviations or anomalies during manufacturing.Notes provided state that patient has been playing double clay court tennis and has a sensation of distortion and a ¿trunk sticking out¿.Patient is also experiencing pain, luxation and instability in varus and flexion.Per x-ray review the tibial fracture is questionable.Root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; d6b; g3; g6; h1; h2.The following sections were corrected: b3; b5; h6.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a left total knee revision approximately 5.5 years post implantation due to pain, instability in varus and flexion, luxation of the poly, and on radiographic imaging, questioned possible tibial implant fracture.During the revision, it was noted that the polyethylene was not totally fixed on the tibia plate.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d5; g3; g6; h1; h2; h3; h6; h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Notes provided state that patient has been playing double clay court tennis and has a sensation of distortion and a 'trunk sticking out'.Patient is also experiencing pain, luxation and instability in varus and flexion.Per x-ray review the tibial fracture is questionable.A definitive root cause cannot be determined.The complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18894110
Report Number0001822565-2024-00898
Device Sequence Number6152886
Product Code JWH
UDI-Device Identifier00889024211896
UDI-Public(01)00889024211896(17)251130(10)63864102
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number00596403212
Device Lot Number63864102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/10/2024
08/12/2024
02/14/2025
07/16/2025
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/30/2024
08/14/2024
02/26/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale